What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 6, 12:27 PM CST, 3 hours 41 minutes earlier. Its key messages:
- Updated at 126 PM CDT FRI JUN 6 2025
- There is a level 1 to 2 out of 5 risk for severe storms this afternoon through this evening. Primary hazards will include damaging straight-line winds and up to quarter size hail.
- A Level 2 to 3 out of 5 risk for severe storms is forecast for Saturday afternoon through Saturday evening, with increasing confidence of a widespread damaging wind threat. Wind gusts of 60 to 70mph will be the primary hazard as a line of storms moves across the area, with a chance for a few discrete storms with large hail to develop ahead of the line.
- A level 1 to 2 chance for strong to severe storms also exists in the forecast for Sunday and Monday as additional clusters of showers and storms develops to the west/northwest and moves across Central Alabama. Damaging straight-line winds will be the main hazard.
Area forecast discussion, Jun 6, 12:27 PM CST, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
127 PM CDT Fri Jun 6 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
Updated at 126 PM CDT FRI JUN 6 2025
- There is a level 1 to 2 out of 5 risk for severe storms this
afternoon through this evening. Primary hazards will include
damaging straight-line winds and up to quarter size hail.
- A Level 2 to 3 out of 5 risk for severe storms is forecast for
Saturday afternoon through Saturday evening, with increasing
confidence of a widespread damaging wind threat. Wind gusts of
60 to 70mph will be the primary hazard as a line of storms
moves across the area, with a chance for a few discrete storms
with large hail to develop ahead of the line.
- A level 1 to 2 chance for strong to severe storms also exists
in the forecast for Sunday and Monday as additional clusters of
showers and storms develops to the west/northwest and moves
across Central Alabama. Damaging straight-line winds will be
the main hazard.
&&
.SHORT TERM...
(This afternoon through Saturday)
Issued at 126 PM CDT FRI JUN 6 2025
Convective development this afternoon appears to be right on
schedule, as showers are popping on radar just before midday. Also
on schedule was the deterioration of the previous MCS over
Arkansas, with an outflow boundary and MCV from the previous
storms moving eastward. As we continue to heat up into the upper
80s to near 90 degrees with dewpoints in the 70s, we'll have
plenty of surface- based instability to go around on the order of
3500 to 4000 J/kg to fuel strong to severe storm development this
afternoon. It may take a bit longer initially to get those
updrafts to punch through the warmer air aloft (-6C at 500mb) and
weaker lapse rates aloft. As the 500mb trough axis moves quickly
east through the afternoon and into the evening hours, cooler air
aloft will allow lapse rates to steepen and 0-6km bulk shear will
also increase. Our thinking still remains the same as yesterday in
terms of the storm evolution this afternoon through this evening,
with more summer-like cellular development that may evolve into
clusters of storms. After dusting off our summer microburst
parameters, they reveal an enhanced downburst potential across the
northern and western portions of the forecast area due to dry air
aloft and DCAPE values increasing over 1000 J/kg. Damaging
straight-line winds could occur very quickly as downdrafts
collapse to the surface. As shear aloft increases and temperatures
aloft cool slightly through the afternoon, updrafts are expected
to be sustained longer which will increase the chance for up to
quarter size hail through the early evening hours. A level 1 to 2
out of 5 risk for severe storms remains in the forecast through
10pm tonight.
As the overall 500mb pattern continues to evolve and become more
progressive in nature, a stronger shortwave will eject east from
Oklahoma and Arkansas during the day on Saturday. CAMs are in
good agreement of a developing MCS over central/northern
Mississippi between 1pm and 4pm Saturday afternoon, moving
through a corridor of very unstable conditions during peak heating
hours. We have increasing concerns for a potential widespread
damaging wind threat as the MCS intensifies and slab-like lifting
occurs as the complex moves east/southeast through the late
afternoon and evening hours. Looking at old-school MCS maintenance
parameters such as 3-12km mean wind, MUCAPE, and 3-8km lapse
rates, conditions match up fairly well to indicate the MCS should
hold together by the time it reaches the I-85 corridor Saturday
night. Ahead of the gust front/bowing segments of storms
associated with the MCS, lift out ahead of the line may develop
discrete cells with hail cores and downburst winds. As the bowing
segments of storms move east-southeast, the threat for swaths of
damaging winds will be highest from noon to 4pm roughly along and
north of I-20, then across the rest of the area through 9pm in the
far southeast counties. Although the overall severe threat is
expected to gradually decrease along and south of the I-85
corridor Saturday night, a few bowing segments could still be
ongoing during that time. The overall severe threat should end by
10pm Saturday, as we await the next round of storms expected to
develop to our west on Sunday.
56/GDG
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 1104 AM CDT FRI JUN 6 2025
Barely any change in the extended timing and chances as we remain in
a very active pattern. Would not be surprised as the Tuesday and
Wednesday periods approach the Day 3 time period for at least a
marginal chance for strong to severe storms. Showers and storms
continue into Thursday as well, but the potential for severe storms
appears to be limited to our south at this time.
16
Previous long-term discussion:
(Saturday night through next Thursday)
Issued at 239 AM CDT FRI JUN 6 2025
The active weather pattern will continue through much of the
upcoming week.
The stalled boundary remains stretched across Central AL Sunday
through Wednesday. A deep trough will slowly shift through the Great
Lakes and Ohio Valley regions through the week as high pressure
remains in place across the Gulf. Several waves will slide through
the base of the trough, riding along the convergent boundary draped
across Central AL. This will lead to increased rain and
thunderstorm chances each day with predictability being low on
when each round will move through. Relatively higher chances will
be during the afternoon/evenings, but showers and storms could
linger in the overnight periods depending on when the upper
shortwaves move through. Given the environment, there's at least a
low chance that some of the thunderstorm activity on Sunday to
become strong to severe for most of Central AL. This pattern will
likely continue Monday through Wednesday, so the potential for
strong to severe storms will need to be monitored each day.
25/Owen
&&
.AVIATION...
(18Z TAFS)
Issued at 126 PM CDT FRI JUN 6 2025
Scattered to numerous SHRA/TSRA will continue to develop through
the afternoon and evening hours, expected to impact most terminals
between 19z and 01z. For now, have included VCTS and TEMPO TSRA to
cover the higher confidence of potential impacts, and amendments
will be likely. Expect variable, gusty downburst-type winds with
any storm that passes over a terminal location along with rapid
reductions in visibility. Storms will decrease in coverage through
the evening and overnight hours, with potential for patchy fog
development between 08z and 13z Saturday morning. Brief MVFR
stratus also can't be ruled out during the morning hours as well.
Surface winds this afternoon and on Saturday will prevail from
the west and southwest, under 10 knots this afternoon and a little
stronger on Saturday. In the planning period and after 18z
Saturday, a complex of TSRA is expected to move across the
forecast area, potentially affecting all terminals with
significant impacts. Stay tuned to future TAF cycles for more
updates.
NOTE: AMD NOT SKED at MGM due to comms issues.
56/GDG
&&
.FIRE WEATHER...
We are moving into an active weather pattern with numerous days of
wetting rains expected for Central AL. Min RHs will remain well
above critical values. Winds will be gusty in proximity to
thunderstorm activity.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 90 69 88 68 / 60 50 80 80
Anniston 89 71 87 70 / 50 40 70 70
Birmingham 90 73 88 70 / 60 30 70 70
Tuscaloosa 92 73 90 72 / 50 30 60 60
Calera 89 73 88 71 / 50 30 60 60
Auburn 88 73 88 72 / 40 30 60 40
Montgomery 91 73 92 74 / 40 30 50 40
Troy 90 72 91 73 / 40 30 50 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...56/GDG
LONG TERM....16
AVIATION...56/GDG
Hazardous weather outlook, Jun 6, 1:47 AM CST, 14 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
247 AM CDT Fri Jun 6 2025
ALZ011>015-017>050-071100-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
247 AM CDT Fri Jun 6 2025
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
There is a level 1 to 2 out of 5 risk for severe storms this afternoon
and evening for much of central Alabama. The primary threat is
damaging straight-line winds.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a level 1 to 2 out of 5 risk for severe storms Saturday and
Sunday afternoons and evenings for much of central Alabama. The
primary threat is damaging straight-line winds.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management may be needed
today, Saturday, and Sunday.
In the hours before
Special weather statement, Jun 6, 2:17 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Birmingham AL
317 PM CDT Fri Jun 6 2025
ALZ011-013>015-062045-
Fayette AL-Walker AL-Winston AL-Marion AL-
317 PM CDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALKER...
SOUTHEASTERN MARION...SOUTHWESTERN WINSTON AND NORTHEASTERN FAYETTE
COUNTIES THROUGH 345 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm over
Glen Allen, or near Winfield, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Winfield, Carbon Hill, Lynn, Glen Allen, Kansas, Nauvoo, Eldridge,
Tucker, Bazemore, Hubbertville, Fowlers Crossroads, Cedrum Area, and
Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3378 8777 3396 8782 3406 8752 3381 8743
TIME...MOT...LOC 2016Z 256DEG 23KT 3389 8771
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
86/MartinSpecial weather statement, Jun 6, 2:18 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
318 PM CDT Fri Jun 6 2025
ALZ011-014-062045-
Winston AL-Marion AL-
318 PM CDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MARION AND
SOUTHWESTERN WINSTON COUNTIES THROUGH 345 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynn, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lynn, Double Springs, Poplar Springs, Houston Recreational Area, Camp
McDowell, Ashbank, Smith Lake, Natural Bridge, Clear Creek, Curtis
Crossroads, and Black Pond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3401 8769 3412 8769 3416 8738 3400 8733
TIME...MOT...LOC 2018Z 263DEG 25KT 3405 8763
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
86/MartinSpecial weather statement, Jun 6, 3:28 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Birmingham AL
428 PM CDT Fri Jun 6 2025
ALZ024-025-062200-
Jefferson AL-Shelby AL-
428 PM CDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SHELBY AND EAST
CENTRAL JEFFERSON COUNTIES THROUGH 500 PM CDT...
At 428 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fowler Lake, or near Chelsea, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Homewood, Mountain Brook,
Irondale, Leeds, Moody, Chelsea, Indian Springs Village, Vincent,
Harpersville, Westover, Shops of Grand River, Kingston, Oak Mountain
State Park, Vandiver, Barber Motorsports Park, Greystone, and
Inverness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3356 8655 3355 8654 3355 8648 3350 8648
3350 8638 3339 8638 3337 8635 3335 8634
3335 8636 3334 8637 3332 8676 3353 8680
3361 8655
TIME...MOT...LOC 2128Z 260DEG 20KT 3341 8664
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
86/MartinSpecial weather statement, Jun 6, 3:29 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Birmingham AL
429 PM CDT Fri Jun 6 2025
ALZ023-062200-
Tuscaloosa AL-
429 PM CDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TUSCALOOSA COUNTY
THROUGH 500 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Samantha, or 13 miles northeast of Gordo, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Samantha, Bankhead Lock And Dam, Lake Lurleen State Park, Binion
Creek Landing, Lake Tuscaloosa, Moores Bridge, Windham Springs,
Sexton Bend, Tierce Pattton Bridge, Lake Nicol, Wiley, Echola,
Highway 69 Bridge, and Lake Nicol Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3352 8780 3352 8767 3356 8766 3357 8733
3349 8733 3347 8734 3345 8733 3328 8734
3330 8782
TIME...MOT...LOC 2129Z 274DEG 19KT 3342 8770
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
86/MartinSpecial weather statement, Jun 6, 3:57 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
457 PM CDT Fri Jun 6 2025
ALZ026-062230-
St. Clair AL-
457 PM CDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ST. CLAIR COUNTY
THROUGH 530 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vandiver, or near Leeds, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pell City, Leeds, Moody, Odenville, Margaret, Argo, Riverside,
Ragland, Bald Rock, Logan Martin Lake, Coosa Island, Harrisburg,
Branchville, St. Clair County Airport, Wattsville, Chula Vista, Camp
Winnataska, and Cropwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3367 8615 3370 8618 3369 8620 3362 8617
3362 8619 3359 8622 3354 8619 3352 8623
3350 8623 3349 8626 3351 8626 3351 8628
3340 8638 3350 8638 3350 8648 3355 8648
3356 8655 3365 8653 3372 8628 3372 8613
TIME...MOT...LOC 2157Z 257DEG 21KT 3350 8647
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
86/MartinNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1253660, 1253663, 1258343, 1258356, 1258345, 1258350, 1258355, 1258358, 1258361, 1258365, 1258366, 1258368, 1258369, 1258486, 1258489, 1258491, 1258494, 1258628, 1258630, 1258631, 1258632, 1258634, 1258636, 1258638, 1258640, 1258642, 1258647, 1258645, 1258648, 1258664, 1258665, 1258673, 1258667, 1258675, 1258685, 1258688, 1258686, 1258684, 1258678, 1258679, and more.